Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at May 5, 2020, 9:50 AM CDT for 9 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at May 5, 2020, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 9:50 AM CDT (14:50 UTC)
- In effect from
- May 5, 2020, 1:00 PM CDT
- Expired
- May 5, 2020, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- -244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS73 KEAX 051450 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 950 AM CDT Tue May 5 2020 KSZ025-102-MOZ001>005-011>013-020-052300- /O.NEW.KEAX.WI.Y.0008.200505T1800Z-200506T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Holt-Andrew-De Kalb-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, and St. Joseph 950 AM CDT Tue May 5 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kansas and north central and northwest Missouri. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CDB
2 follow-up statements
406 WWUS73 KEAX 052012 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 312 PM CDT Tue May 5 2020 KSZ025-102-MOZ001>005-011>013-020-060000- /O.CON.KEAX.WI.Y.0008.000000T0000Z-200506T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Holt-Andrew-De Kalb-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, and St. Joseph 312 PM CDT Tue May 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northeast Kansas and north central and northwest Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The high winds are also leading to areas of blowing dust, mainly along I-29 in northwestern Missouri. Drivers should be aware of reductions in visibility as a result of the blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
209 WWUS73 KEAX 060000 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 700 PM CDT Tue May 5 2020 KSZ025-102-MOZ001>005-011>013-020-060100- /O.EXP.KEAX.WI.Y.0008.000000T0000Z-200506T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Holt-Andrew-De Kalb-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, and St. Joseph 700 PM CDT Tue May 5 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Will let the wind advisory expire at 7 PM as winds have continued to relax across portions of northwest Missouri and northeastern Kansas. However, gusty north winds, over 30 to 35 MPH, remain possible through sunset. $$ Kurtz
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at May 5, 6:37 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 5, 6:37 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 637 AM CDT Tue May 5 2020 .Discussion... Issued at 341 AM CDT TUE MAY 5 2020 Message of the day: Windy conditions are expected today, with northwest winds of 15-25 mph with gusts as high as 40 mph. Little change to the going forecast. Increasing pressure gradient will lead to gusty northwest winds by mid-morning into the late afternoon hours today. Stratus will gradually clear from west to east during the day, allowing for some sunshine to return. Even with the sun, temperatures will only warm into the 60s during the afternoon. A series of shortwave troughs will traverse the middle Missouri Valley today and tonight, leading to a chance of showers over northeast Missouri during the daylight hours, and area wide tonight. Rainfall amounts will be light, generally under 0.05". Northwest flow aloft will persist from mid-week into the weekend, resulting in continued below normal temperatures for the area. Will have to monitor minimum temperatures Saturday morning as high pressure settles into the area, with temperatures in the lower to middle 30s, this could lead to frost/freeze conditions overnight. The next best chance of rain arrives on Thursday/Thu night, although instability currently appears quite limited to prohibit much in the way of thunder. Rainfall will average between 0.25-0.50" in most locations. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 635 AM CDT TUE MAY 5 2020 MVFR cigs will shift east of terminals at the start of the forecast period, with cumulus rooted around 6kft developing later in the day. The primary concern will be strong winds during the late-morning and afternoon, with surface wind gusts exceeding 30kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, May 5, 5:09 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Tue May 5 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Tue May 5 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Winds will increase later this morning and into the afternoon with sustained winds 20-25mph and frequent gusts of 35-40mph, especially over western Missouri and northeastern Kansas. There may be peak gusts near 45 mph over northwest Missouri in the afternoon. Winds will die down after sunset. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Freezing temperatures are looking to be possible over northeastern Missouri Saturday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.